Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Wilmington, NC

May 20, 2008Bladen County, Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 20, 2008, 9:43 PM EDT for Bladen County, Pender County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2008, 9:43 PM EDT (01:43 UTC)
Expired
May 20, 2008, 10:11 PM EDT
In force
28 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 57 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 3:39 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2186 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
2.2
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 210143
SVRILM
NCC017-141-210230-
/O.NEW.KILM.SV.W.0048.080521T0143Z-080521T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
943 PM EDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1030 PM EDT

* AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ROWAN...OR 23 MILES SOUTHEAST OF
  ELIZABETHTOWN...AND MOVING EAST AT 44 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   POINT CASWELL BY 950 PM...
   CURRIE BY 955 PM...
   LONG CREEK BY 1000 PM...
   VAN EDEN BY 1005 PM...

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3466 7832 3462 7831 3457 7826 3465 7818
      3463 7794 3434 7803 3436 7813 3436 7820
      3439 7826 3437 7832 3437 7838 3441 7854
      3445 7866 3446 7867 3446 7874 3467 7852
TIME...MOT...LOC 0143Z 273DEG 38KT 3447 7824

$$

TRA
2 follow-up statements
000 
WWUS52 KILM 210157
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
957 PM EDT TUE MAY 20 2008

NCC017-141-210230-
/O.CON.KILM.SV.W.0048.000000T0000Z-080521T0230Z/
BLADEN NC-PENDER NC-
957 PM EDT TUE MAY 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WESTERN PENDER AND SOUTHEASTERN BLADEN COUNTIES...

AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR CURRIE...OR 15 MILES NORTHWEST OF
WRIGHTSBORO...MOVING EAST AT 44 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   VAN EDEN BY 1005 PM EDT...

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3463 7794 3434 7803 3436 7813 3436 7820
      3439 7826 3437 7832 3437 7838 3438 7845
      3457 7826 3457 7825 3465 7818
TIME...MOT...LOC 0157Z 273DEG 38KT 3446 7806

$$

TRA
000 
WWUS52 KILM 210211
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1011 PM EDT TUE MAY 20 2008

NCC017-141-210221-
/O.CAN.KILM.SV.W.0048.000000T0000Z-080521T0230Z/
BLADEN NC-PENDER NC-
1011 PM EDT TUE MAY 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PENDER AND
SOUTHEASTERN BLADEN COUNTIES IS CANCELED...

AT 1010 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

IF YOU OBSERVED HAIL DURING THIS STORM...REPORT IT TO THE NEAREST 
LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE 
NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3463 7794 3434 7803 3436 7813 3436 7820
      3439 7826 3437 7832 3437 7838 3438 7845
      3457 7826 3457 7825 3465 7818
TIME...MOT...LOC 0211Z 273DEG 38KT 3445 7788

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:48 PM EDT, 55 minutes earlier.

Area forecast discussion, May 20, 8:48 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
848 PM EDT TUE MAY 20 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST ACROSS VIRGINIA...DRAGGING A COLD
FRONT THROUGH THE EASTERN CAROLINAS TONIGHT. A SERIES OF FRONTS
WILL CROSS THE AREA THROUGH FRIDAY NIGHT. THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL BE THURSDAY NIGHT AND AGAIN FRIDAY
NIGHT INTO SATURDAY. A LARGE AREA OF HIGH PRESSURE WILL BUILD
ACROSS THE AREA SATURDAY AFTERNOON AND CREST ACROSS THE AREA LATE
IN THE HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 9 PM TUESDAY...OBVIOUSLY A VERY BUSY NIGHT WITH SEVERE WX
ACROSS THE EASTERN CAROLINAS. SQUALL LINE ALONG A COLD FRONT IS
PUSHING TOWARD THE SOUTH AND EAST ACROSS NORTH CAROLINA WHILE MORE
DISCRETE SUPERCELLULAR STORMS HAVE FIRED REPEATEDLY ACROSS SOUTH
CAROLINA THIS EVENING. ALTHOUGH INSTABILITY IS DECREASING WITH A
SLOWLY COOLING BOUNDARY LAYER...AREAS WHICH HAVE NOT YET EXPERIENCED
CONVECTION MAINTAIN CAPE 1000-2000 J/KG AND SURFACE-BASED LIFTED
INDEX OF -5 TO -6. DEEP LAYER SHEAR IS ALSO IMPRESSIVE AND IS
CONTRIBUTING TO THE ORGANIZATION OF THE CONVECTION THIS AFTERNOON
AND EVENING. RATHER STEEP LAPSE RATES IN THE MID-LEVELS IS
CONTRIBUTING TO THE WIDESPREAD LARGE HAIL THREAT.

CURRENT ACTIVITY IS MERGING TOGETHER ALONG THE MAIN SQUALL LINE AXIS
AND SHOULD MOVE OFF THE COAST AROUND MIDNIGHT...PERHAPS LINGERING A
BIT LONGER ALONG THE SOUTH CAROLINA COAST. THE TORNADO WATCH REMAINS
IN EFFECT THROUGH 11 PM ALL COUNTIES.

HAVE MADE LITTLE CHANGES TO THE FORECAST EXCEPT SHORT-TERM TWEAKS TO
INCREASE POPS AND SKY COVER MOST AREAS THROUGH MIDNIGHT. LOW TEMPS
BY MORNING IN THE LOWER TO MID 60S EXCEPT UPPER 50S TO AROUND 60
ACROSS INTERIOR SE NORTH CAROLINA.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...COLD FRONT WILL HAVE MOVED ACROSS ALL BUT
EXTREME SOUTH PORTIONS OF FORECAST AREA BY START OF PERIOD AND IS
EXPECTED TO BE SW OF ENTIRE FORECAST AREA MID MORNING ON WED. A
WEAK WAVE OF LOW PRESSURE DEVELOPING ALONG BOUNDARY MAY ALLOW
FRONT TO STALL JUST OFFSHORE WED MORNING. SUBSIDENCE IN THE WAKE
OF THIS AREA OF LOW PRESSURE SHOULD DOMINATE BY WED
AFTERNOON...ALLOWING FOR INCREASING SUNSHINE. WILL KEEP POPS BELOW
THRESHOLD...EXCEPT ALONG THE COAST WHERE ISOLATED CONVECTION IS
POSSIBLE AS THE SEABREEZE DEVELOPS. EVEN WITH THIS HOWEVER...THE
SEABREEZE SHOULD BE PINNED TO THE COAST WITH DEEP WESTERLY FLOW
ALOFT...CONFINING THE RISK TO THE IMMEDIATE COAST. WILL INITIALIZE
WINDS N TO NW WITH WINDS BACKING TO W BY EVE AND TO SSW ALONG THE
IMMEDIATE COAST.

ANOTHER TROUGH WILL MOVE ACROSS THE AREA LATE DAY WED AND WED
EVE...BUT THIS IS SHOULD COME THROUGH DRY AS AVAILABLE MOISTURE WILL
BE CONFINED IN SHALLOW LAYER AROUND 6-7 KFT.

FORECAST AREA WILL BE UNDER THE INFLUENCE OF A SHORTWAVE RIDGE LATE
WED NIGHT AND THU AND SHOULD BE A PERIOD OF RELATIVELY CLEAR SKIES.
CONSEQUENTLY...A WARMER DAY IS EXPECTED ON THU THAN ON WED.
HOWEVER...FORECAST AREA REMAINS WITHIN THE CLUTCHES OF A LONGWAVE
TROUGH WITH UPPER LOW CENTERED ACROSS NE CORNER OF THE UNITED
STATES. SOUTHERN REACHES OF YET ANOTHER SURFACE TROUGH COINCIDENT
WITH A MID-LEVEL SHORTWAVE EMBEDDED IN WNW FLOW MAY AFFECT THE AREA
OVERNIGHT THU...RESULTING IN INCREASING CLOUD COVER AND ISOLATED/
SCATTERED SHOWERS AND THUNDERSTORMS. MOISTURE WILL BE LIMITING
PARAMETER...WHICH SHOULD BE GREATER ACROSS SOUTHERN ZONES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...SURFACE BOUNDARY EXPECTED TO BE SOUTH OF THE
CWA EARLY FRIDAY. SHORTWAVE PROGGED TO DROP NW TO SE INTO NC
FRIDAY NIGHT WITH THE GFS INDICATING POTENTIAL FOR MCS AHEAD OF
THIS FEATURE. HAVE RAISED POPS AT LEAST A LITTLE FRIDAY NIGHT INTO
SATURDAY TO INDICATE THIS POSSIBILITY. STILL KEEPING THEM IN THE
SLIGHT CHANCE RANGE FOR NOW. THE TROUGH WILL SHIFT OFF THE COAST
SATURDAY NIGHT...AND RIDGING SFC-ALOFT WILL BUILD IN FROM THE EAST
SUNDAY THROUGH MONDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THUNDERSTORMS NORTH OF A LBT TO ILM LINE WILL CONTINUE TO MOVE
SOUTHEAST THIS EVENING WITH A DECENT CHANCE OF THUNDERSTORMS
AFFECTING THE LBT AND ILM TERMINALS THIS EVENING. SHOULD GET AT
LEAST MVFR VISIBILITIES BUT TEMPO IFR FOR A VERY SHORT WHILE IS
POSSIBLE. TEMPO SHOWERS WITH MVFR CONDITIONS AT FLO THIS EVENING
ALTHOUGH THIS LOOKS LESS LIKELY. NO PRECIPITATION NEAR MYR/CRE BUT
SHOULD GET SOME DEVELOPMENT IN THE NEXT FEW HOURS. AFTER 06Z ALL
PRECIPITATION SHOULD BE SOUTH OF TERMINALS WITH VFR CEILINGS.
CEILINGS BECOMING SCATTERED OVERNIGHT. VFR EXPECTED WEDNESDAY
MORNING WITH WEST TO NORTHWEST WINDS...EXCEPT BECOMING SOUTH AT THE
COASTAL TERMINALS BY AFTERNOON.

OUTLOOK THROUGH SUNDAY...A CHANCE OF THUNDERSTORMS FRIDAY AND
SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM TUESDAY...WE ARE MISSING THE WAVE OBSERVATIONS FROM THE
OCEAN CREST PIER THIS EVENING...BUT FRYING PAN AND THE TWO LEJEUNE
CORMP BUOYS SHOW 6-9 FT SEAS WITHIN 40 MILES OF SHORE. THIS IS
SLIGHTLY HIGHER THAN PREVIOUSLY FORECAST AND THEREFORE THE FIRST 6
HOURS OF THE FORECAST NOW FEATURES 1-2 FT LARGER SEAS. SOUTHWEST
WINDS OF 20-25 KT CONTINUE TO BLAST THE WATERS BUT SHOULD DECREASE
SHARPLY ONCE CONVECTION PUSHES OFFSHORE AROUND MIDNIGHT. ALTHOUGH
THERE COULD BE VERY GUSTY WINDS WITH THE THUNDERSTORM
ACTIVITY...MUCH LIGHTER OFFSHORE WINDS BEHIND THE STORMS WILL ALLOW
SEAS TO DECREASE SUBSTANTIALLY LATE TONIGHT. MARINERS SHOULD WATCH
FOR POSSIBLE SPECIAL MARINE WARNINGS WHERE STRONG WINDS AND HAIL ARE
EXPECTED.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...CONDITIONS WILL HAVE RELAXED BELOW SMALL CRAFT
ADVISORY CONDITIONS BY START OF PERIOD. WINS WILL START OUT FROM N
OR NW AND THEN BACK TO A WSW DIRECTION WED/WED EVE. WINDS WILL
SETTLE ON SW BY THU AFTERNOON AHEAD OF NEXT TROUGH WHICH WILL MOVE
ACROSS THE AREA BY END OF FORECAST PERIOD. WILL KEEP WINDS 15 KT OR
LESS AND SEAS 4 FT OR LESS THROUGH THE PERIOD. NEAR SHORE SEAS WILL
BE CLOSER TO 2 FT.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...WINDS EXPECTED TO VEER FROM N TO NE FRIDAY
BEHIND THE SURFACE FRONT...WHICH IS FORECAST TO BE SOUTH OF THE
WATERS BY FRIDAY MORNING. 12Z GFS IS INDICATING THE POTENTIAL FOR
A CLUSTER OF CONVECTION TO MOVE OFF THE COAST EARLY SATURDAY AHEAD
OF A MID- LEVEL SHORTWAVE. OTHERWISE...HIGH PRESSURE WILL BUILD
ACROSS THE WATERS SATURDAY NIGHT THROUGH SUNDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
AMZ254-256.

     SMALL CRAFT ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR AMZ250-252.

&&

NEAR TERM...TRA
SHORT TERM...RJD
LONG TERM...CRM
AVIATION...MRR
Hazardous weather outlook, May 20, 3:55 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EDT TUE MAY 20 2008

AMZ250-252-212000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
355 PM EDT TUE MAY 20 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT WEDNESDAY...
...TORNADO WATCH 329 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ254-256-212000-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
355 PM EDT TUE MAY 20 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 329 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-212000-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
355 PM EDT TUE MAY 20 2008

...TORNADO WATCH 329 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 20, 6:04 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
604 PM EDT TUE MAY 20 2008

SCZ039-046-202300-
WILLIAMSBURG-GEORGETOWN-
604 PM EDT TUE MAY 20 2008

AT 604 PM EDT...A STRONG THUNDERSTORM WAS...7 MILES EAST OF
EADYTOWN...OR 7 MILES NORTHWEST OF SAINT STEPHEN...MOVING EAST AT 55
MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING HAIL...GUSTY WINDS
IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

THIS THUNDERSTORM HAS THE POTENTIAL TO STRENGTHEN TO SEVERE LEVELS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.

THROUGH 7 PM EDT...COMMUNITIES IN THE PATH OF THIS STORM ARE
GEORGETOWN...ANDREWS...EARLE...GOURDIN...GRAVES...JACKSON...LAMBERT
...LITCHFIELD BEACH...OATLAND...SAMPIT...TRIO AND WARSAW.

RJD
Local storm report, May 20, 7:25 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND GST     PARKTON                 34.90N 79.01W
05/20/2008  E60 MPH          ROBESON            NC   AMATEUR RADIO

            60 MPH ESTIMATED WINDS AND PEA SIZED HAIL.

&&

BACON
Local storm report, May 20, 7:44 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
744 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             3 S JEROME              34.79N 78.73W
05/20/2008  M0.88 INCH       BLADEN             NC   EMERGENCY MNGR

            HAIL ACCOMPANIED BY TORRENTIAL RAINFALL

&&

TRA
Local storm report, May 20, 8:09 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
809 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             11 NNE ELIZABETHTOWN    34.77N 78.52W
05/20/2008  E0.25 INCH       BLADEN             NC   PUBLIC

            SOME DIME SIZE HAIL

&&

ROSS
Local storm report, May 20, 8:32 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
832 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             WILLARD                 34.68N 77.98W
05/20/2008  E0.50 INCH       PENDER             NC   PUBLIC

&&

ROSS
Local storm report, May 20, 8:44 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
844 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             MAPLE HILL              34.67N 77.72W
05/20/2008  E0.50 INCH       PENDER             NC   PUBLIC

&&

ROSS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:23 PM EDTSevere Thunderstorm WarningILMPender52 min
May 20, 9:31 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.